Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jul 8, 2021, 4:36 PM CDT for Pearl River County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 4:36 PM CDT (21:36 UTC)
- Expired
- Jul 8, 2021, 5:00 PM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
County Pearl River County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1570 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
344 WWUS84 KLIX 082136 SPSLIX Special Weather Statement National Weather Service New Orleans LA 436 PM CDT Thu Jul 8 2021 LAZ039-MSZ077-082200- Washington-Pearl River- 436 PM CDT Thu Jul 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON PARISH IN SOUTHEASTERN LOUISIANA AND NORTHWESTERN PEARL RIVER COUNTIES... At 436 PM CDT, a strong thunderstorm was located near Crossroads, or 9 miles west of Poplarville, moving north at 15 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Poplarville. If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3076 8961 3081 8979 3096 8979 3091 8951 TIME...MOT...LOC 2136Z 190DEG 11KT 3083 8969 $$ BL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:15 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 8, 3:15 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 315 PM CDT Thu Jul 8 2021 .SHORT TERM... Tonight through Sunday... Tonight, showers and storms will start to diminish just after sunset. Mostly dry conditions are expected during the overnight hours tonight and early morning hours tomorrow. Friday through Sunday, scattered showers and storms and enhanced rain chances will be possible, especially each afternoon. Southerly surface winds will help to enhance the warm air and moisture advection into the area, which will enhance the lifting in the environment. PW values will be higher than the 75th percentile on the SPC sounding climatology Friday and Saturday (2.2 inches and 1.88 inches respectively). Sunday, the PW values are expected to be below the 75th percentile for the SPC Sounding Climatology. Upper level divergence, mainly Friday, will help to enhance buoyancy in the environment, which will also enhance the rainfall efficiency. Given these parameters and looking at the models, locally heavy rainfall inside thunderstorm development will be a concern over the next few days, especially Friday. Higher rainfall rates will still be possible inside thunderstorm development, particularly on Friday. Lightning and gusty winds will also be a concern inside storms for the next few days. And waterspouts over the marine areas will be possible as well inside thunderstorm development. MSW .LONG TERM... Monday through Thursday... Early Monday morning through Tuesday, an upper level trough will move through the area and linger over the region. This trough will bring enhanced rain chances and more organized weather to our area, particularly Monday afternoon. PW values are forecast to be higher than the 75th percentile Monday and Tuesday at around 2.1 and 2.2 respectively. Southerly surface winds will act to enhance lifting and warm air/moisture advection into the area. Weak upper level divergence, particularly over the northern portions of our area, will help to produce more efficient rainfall rates. Overall, locally heavy rainfall will be a concern Monday into Tuesday, and high rainfall rates will be possible with this system moving through, particularly during the afternoon hours. Lightning and gusty winds will also be possible with this system moving through the area. And waterspouts will be possible inside thunderstorms that form over the marine areas Monday and Tuesday. Wednesday and Thursday, a more normal summertime pattern will dominate the area. Southerly surface winds will continue to enhance lifting in the environment. PW values will remain higher than the 75th percentile for the SPC sounding climatology, primarily during the afternoon hours these days. Showers and storms will lead to enhanced rain chances, mainly during the peak afternoon daytime heating hours Wednesday and Thursday. Due to the higher moisutre content and PW values, locally heavy rainfall inside thunderstorm development will still be possible. Lightning and some gusty winds will be possible inside thunderstorm development these days. And once again, waterspouts will be possible inside thunderstorm development over the marine waters. MSW && .AVIATION... MVFR conditions prevail at most area airports. Temporary periods of lower ceilings and visibilities due to showers and storms will be possible this afternoon and are reflected in the forecast. VFR conditions will be likely overnight tonight into tomorrow morning. MVFR conditions will return at most area airports by mid-day tomorrow and will persist through the end of the forecast period. MSW && .MARINE... Winds will be southerly to southeasterly and moderate (<15 knots) tonight through next Tuesday. Tuesday through Thursday, winds will be easterly to southeasterly and moderate (<15 knots). Wave heights will correspond to the wind speeds. MSW && .PRELIMINARY POINT TEMPS/POPS... MCB 73 85 74 89 / 30 70 10 50 BTR 74 86 74 90 / 50 70 20 60 ASD 76 86 75 90 / 40 70 10 50 MSY 78 88 79 91 / 40 70 20 50 GPT 77 86 76 89 / 40 60 10 50 PQL 76 86 75 88 / 30 60 10 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jul 8, 3:55 PM CDT, 41 minutes before
Special Weather Statement National Weather Service New Orleans LA 355 PM CDT Thu Jul 8 2021 LAZ034-035-082130- Pointe Coupee-West Feliciana- 355 PM CDT Thu Jul 8 2021 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN WEST FELICIANA AND CENTRAL POINTE COUPEE PARISHES... At 354 PM CDT, strong thunderstorms were clustered over New Roads, moving north at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... New Roads, St. Francisville and Morganza. If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3060 9143 3062 9163 3085 9165 3083 9128 TIME...MOT...LOC 2054Z 185DEG 19KT 3069 9148 BL
Special weather statement, Jul 8, 4:36 PM CDT, 0 minutes before
Special Weather Statement National Weather Service New Orleans LA 436 PM CDT Thu Jul 8 2021 LAZ039-MSZ077-082200- Washington-Pearl River- 436 PM CDT Thu Jul 8 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON PARISH IN SOUTHEASTERN LOUISIANA AND NORTHWESTERN PEARL RIVER COUNTIES... At 436 PM CDT, a strong thunderstorm was located near Crossroads, or 9 miles west of Poplarville, moving north at 15 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Poplarville. If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3076 8961 3081 8979 3096 8979 3091 8951 TIME...MOT...LOC 2136Z 190DEG 11KT 3083 8969 BL
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:55 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 35 min |
| Jul 8, 6:29 PM CDT | Special Weather Statement | LIX | Terrebonne | 46 min |
| Jul 8, 5:26 PM CDT | Special Weather Statement | LIX | Pike | 34 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.